Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 301, NWS Louisville, KY

July 14, 2016Allen County, Simpson County, Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 14, 2016, 12:24 PM CDT for Allen County, Simpson County, Warren County, Kentucky. It was in force for 36 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 12:24 PM CDT (17:24 UTC)
Expired
Jul 14, 2016, 1:00 PM CDT
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen County, KY, Simpson County, KY, Warren County, KY

The radar

The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 12:30 PM CDTTSTM WND DMG1 Wnw Franklin, KYTREE DOWN ON SUNSET CIRCLE.
Jul 14, 12:30 PM CDTTSTM WND DMGFranklin, KYTREE DOWN ON ROOSEVELT STREET.
Jul 14, 12:31 PM CDTTSTM WND DMG1 S Franklin, KYTREE DOWN ON THE 100 BLOCK OF RUSSELL STREET.
Jul 14, 12:31 PM CDTTSTM WND DMG1 S Franklin, KYTREE DOWN ON TRUCK AND HOUSE AT 421 HENDRICKS STREET.
Jul 14, 12:47 PM CDTTSTM WND DMG3 S Halfway, KYTREE DOWN ON SQUIRE LYLES ROAD.
Jul 14, 12:47 PM CDTTSTM WND DMG4 S Halfway, KYTREE DOWN ON OLD FRANKLIN ROAD.
Jul 14, 12:48 PM CDTTSTM WND DMG2 Sw Halfway, KYTREE DOWN ON POPE ROAD. SOME OF THE TREES DOWN IN THE COUNTY HAVE ALSO TAKEN DOWN POWER LINES.
Jul 14, 12:50 PM CDTTSTM WND DMG3 Ese Scottsville, KYTREE DOWN ON HOLLAND ROAD.
Jul 14, 12:52 PM CDTTSTM WND DMG3 Sse Scottsville, KYTREE DOWN ON DOVER CHURCH ROAD.
Jul 14, 12:53 PM CDTTSTM WND DMG3 Ene Scottsville, KYTREE DOWN ON DURHAM SPRINGS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

020 
WUUS53 KLMK 141724
SVRLMK
KYC003-213-227-141800-
/O.NEW.KLMK.SV.W.0301.160714T1724Z-160714T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1224 PM CDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 100 PM CDT

* AT 1224 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR THREE SPRINGS TO NEAR PORTLAND...MOVING EAST AT
  40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SCOTTSVILLE...CLARE...HALIFAX...POPE...ALONZO...MCELROY FORD...
  FOREST SPRINGS...RODEMER...PETROLEUM AND PEDEN MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3665 8659 3665 8667 3692 8641 3677 8605
      3664 8617 3665 8651 3664 8654 3664 8655
      3663 8656
TIME...MOT...LOC 1724Z 284DEG 37KT 3688 8638 3664 8659 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT
2 follow-up statements
734 
WWUS53 KLMK 141747
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247 PM CDT THU JUL 14 2016

KYC227-141757-
/O.CAN.KLMK.SV.W.0301.000000T0000Z-160714T1800Z/
WARREN KY-
1247 PM CDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WARREN COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3671 8650 3680 8640 3678 8640 3686 8628
      3677 8605 3664 8617 3665 8651 3664 8656
TIME...MOT...LOC 1747Z 279DEG 29KT 3680 8619 3665 8633 

$$

KYC003-213-141800-
/O.CON.KLMK.SV.W.0301.000000T0000Z-160714T1800Z/
SIMPSON KY-ALLEN KY-
1247 PM CDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHEASTERN SIMPSON AND SOUTHERN ALLEN COUNTIES...

AT 1247 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SCOTTSVILLE TO 7 MILES NORTHWEST OF
WESTMORELAND... MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SCOTTSVILLE...CLARE...HALIFAX...POPE...ALONZO...MCELROY FORD...FOREST
SPRINGS...RODEMER...PETROLEUM AND ADOLPHUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3671 8650 3680 8640 3678 8640 3686 8628
      3677 8605 3664 8617 3665 8651 3664 8656
TIME...MOT...LOC 1747Z 279DEG 29KT 3680 8619 3665 8633 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT
149 
WWUS53 KLMK 141756
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 PM CDT THU JUL 14 2016

KYC003-213-141805-
/O.EXP.KLMK.SV.W.0301.000000T0000Z-160714T1800Z/
SIMPSON KY-ALLEN KY-
1256 PM CDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIMPSON AND
SOUTHERN ALLEN COUNTIES WILL EXPIRE AT 100 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3671 8650 3680 8640 3678 8640 3686 8628
      3677 8605 3664 8617 3665 8651 3664 8656
TIME...MOT...LOC 1754Z 284DEG 37KT 3680 8619 3665 8633 

$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:16 PM CDT, 8 minutes earlier.

Area forecast discussion, Jul 14, 12:16 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
116 PM EDT THU JUL 14 2016

...Updated Aviation Discussion...

...Forecast Update...
Issued 1042 AM EDT Thu Jul 14 2016

Updated the forecast this morning to account for the latest trends.
Currently tracking two outflow boundaries, one east-west boundary
shifting south into central KY, and another north-south oriented
boundary pushing east into west-central KY.  To the south of this
boundary, a very moist boundary layer persists with dewpoints in the
mid 70s.  Temperatures have already warmed into the mid 80s in this
region, and convection has recently become more surface-based across
Ohio County.  Expect this convection to blossom and spread ESE along
the southward sagging outflow boundary through south-central KY
through the early afternoon hours, bringing a damaging wind threat.

Further north along the I-64 corridor, convective coverage is more
uncertain.  This region is behind the outflow boundary and dewpoints
have fallen into the mid 60s.  Will have to watch trends through the
afternoon hours, but as of now coverage in this area is not looking
to be very high.  Will have to see how the atmosphere is able to
recover through the afternoon hours, and what role possible debris
clouds from the storms to the south will play in potential recovery.

.SHORT TERM (Now through Friday)...
Issued at 318 AM EDT Thu Jul 14 2016

We are seeing a few showers and storms extending from central IL
into southern IN as a subtle surge in the 25-30 knot LLJ creates
some isentropic lift. Will mention 50-60% chance along and north of
I-64 and mainly west of I-65 through the early morning hours.
Elsewhere, most places will stay dry, but will mention a 10-20
percent chance of a stray shower or storm as some elevated
instability is noted.

Also of note, will watch the convective complex over southern MO
dive into NE Arkansas, W Kentucky, and W Tennessee through the
morning. These storms should mainly miss our region, but will
include a small chance across our west to account for them this
morning.

Expect coverage of showers and storms to increase as we move into
late morning and early afternoon. This will be in response to a
gradually destabilizing warm sector ahead of an approaching frontal
boundary. Additionally, a few vort anomalies will move through the
zonal flow aloft and could help to focus lower level flow enough to
act as a trigger. Will put coverage in the scattered to numerous
range, where gusty winds, lightning and heavy rainfall will be the
main threats. Although the air mass will be moderately unstable,
deep layer shear values will be too weak for much organization. PWAT
values look to be in the 1.75 - 2" range through the column, and
with overall slower movement some localized flash flooding concerns
aren't out of the question. A few pulse severe storms can't be ruled
out mainly across central and southern KY. Highs today should be in
the upper 80s to around 90.

Frontal boundary sags through our area tonight, with coverage and
intensity of showers and storms dropping off around and after
sunset. Any lingering coverage of storms in the overnight will be in
our far SE, but expect mainly dry.

MCV moving out of the southern Plains may provide enough focus
across southern KY for scattered showers and storms on Friday. Areas
across southern IN and northern KY should stay mostly dry with temps
in the upper 80s.

.LONG TERM (Friday Night through Wednesday)...
Issued at 330 AM EDT Thu Jul 14 2016

Friday Night - Saturday...

Models generally agree on a convectively induced MCV moving from the
Ozarks to the Tennessee Valley on Friday night. Given the good
agreement, like the idea of scattered pops mainly across southern
Kentucky. Lows should mostly be in the 65 to 70 range, with the
cooler mins across southern IN.

Most locations should be dry by Saturday morning as a subsidence
takes hold behind the departing wave. Will have to hold onto some
slight chances across our far east as we move through the day. Highs
Saturday should be a bit cooler in the mid 80s. A steady NE surface
flow should help to keem them slightly subdued.

Saturday Night - Sunday Night...

A strengthening upper ridge over the southern half of the country
will help to dry us out to end the weekend. We'll also see a trend
toward warmer temps as highs on Sunday reach into the upper 80s and
low 90s. Meanwhile, overnight lows will trend milder. Expect low 70s
by Sunday night.

Monday - Tuesday...

...Severe Storms Monday Evening into Early Tuesday?....

An interesting setup for the Monday evening into Tuesday time frame.
The central CONUS upper ridge will amplify by Monday and put the
Ohio River Valley in NW flow aloft. Expect that the atmosphere will
become highly unstable (models suggest ~5000 J/KG across IL/IN/OH)
on the eastern periphery of the upper ridge on Monday afternoon.
Meanwhile, a nice impulse with 0-6 km bulk shear values in the 40-50
knot range embedded in the NW flow aloft will slide across the
southern Great Lakes. Given the setup, expect that a MCS with a
substantial damaging wind threat could develop to our north in the
afternoon hours. By late Monday evening into Tuesday morning, this
MCS could survive into our area. We will be further displaced from
the better wind energy to the north, but a still unstable airmass
combined with a potentially cold pool driven MCS would be enough to
warrant a damaging wind threat if this setup materializes. Stay
tuned.

Look for highs on Monday in the upper 80s to low 90s. Tuesday highs
would be dependent on what happens with convection. 85 to 90 is a
reasonable range.

Tuesday Night - Wednesday...

Impressive H5 upper ridge tries to dominate much of the country by
Wed into the end of the week. This will lead to a drier/hotter
trending forecast for our region.

&&

.AVIATION (18Z TAF Update)...
Issued at 116 PM EDT Thu Jul 14 2016

Strong convection will move across southern Kentucky this afternoon
primarily affecting the KBWG terminal in the first couple of hours
of the forecast.  A period of IFR cigs/vsbys will be likely as
convection pushes through.  Wind gusts up to 30kts will be possible
within the next hour down at KBWG.

Further north, quiet/VFR conditions are expected.  Latest HRRR runs
suggest that areas along the Ohio River could see some recovery
later this afternoon.  Thus, have continued to the VCTS at KSDF for
a few hours.  Any convection up across the north with diminish after
sunset with the loss of heating.  Patchy fog will likely be a
problem later tonight across southern KY (including the KBWG area).

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........KJD
Short Term.....BJS
Long Term......BJS
Aviation.......MJ
Hazardous weather outlook, Jul 14, 2:51 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 AM EDT THU JUL 14 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150800-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
351 AM EDT THU JUL 14 2016 /251 AM CDT THU JUL 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TODAY WITH GUSTY
WINDS...LIGHTNING...AND LOCALLY HEAVY RAINFALL BEING THE MAIN
THREATS. AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY DEVELOP
LOCALIZED FLOODING CONCERNS. THUNDERSTORMS ARE EXPECTED TO
DIMINISH IN COVERAGE AROUND AND AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED AT INTERVALS
THROUGHOUT THE PERIOD. ANY STORM WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING.

THE MONDAY EVENING THROUGH MONDAY NIGHT TIME FRAME WILL HAVE THE
BEST CHANCE AT PRODUCING STRONG TO SEVERE STORMS. STAY UP TO DATE
OF THE LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE REQUESTED TO REPORT ANY DAMAGE FROM STORMS.

BJS

In the hours before

Local storm report, Jul 14, 9:02 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 AM EDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND DMG     3 NE MARENGO            38.40N 86.31W
07/13/2016                   ORANGE             IN   LAW ENFORCEMENT

            TREES REPORTED DOWN.

&&

SZAPPANOS
Local storm report, Jul 14, 9:03 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 AM EDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     LIGHTNING        1 NNW LEXINGTON         38.06N 84.47W
07/14/2016                   FAYETTE            KY   911 CALL CENTER

            TREE DOWN ON OAK HILL DRIVE .

1214 AM     TSTM WND DMG     4 WSW LEXINGTON         38.02N 84.52W
07/14/2016                   FAYETTE            KY   BROADCAST MEDIA

            POWER LINES AND TRESS DOWN ON ELAM PARK.

1214 AM     LIGHTNING        4 WSW LEXINGTON         38.02N 84.53W
07/14/2016                   FAYETTE            KY   911 CALL CENTER

            TREE DOWN AT ROSEMONT GARDEN AND SOUTHPORT
            DRIVE.

1205 AM     TSTM WND GST     7 E VERSAILLES          38.04N 84.60W
07/14/2016  M56 MPH          FAYETTE            KY   ASOS

            .

1203 AM     TSTM WND DMG     5 ESE VERSAILLES        38.03N 84.63W
07/14/2016                   FAYETTE            KY   BROADCAST MEDIA

            TREE DOWN ON FORT SPRINGS ROAD.

1148 PM     TSTM WND DMG     CYNTHIANA               38.39N 84.30W
07/13/2016                   HARRISON           KY   911 CALL CENTER

            POWER LINE DOWN ON WEST PLEASANT STREET.

1145 PM     TSTM WND DMG     2 SW ODDVILLE           38.43N 84.26W
07/13/2016                   HARRISON           KY   911 CALL CENTER

            MULTIPLE TREES DOWN ALL OVER THE COUNTY WITH
            MANY REPORTS ON THE EASTERN SIDE OF THE
            COUNTY.

1140 PM     TSTM WND DMG     3 W CYNTHIANA           38.39N 84.34W
07/13/2016                   HARRISON           KY   911 CALL CENTER

            ROOF BLOWN OFF BUILDING ON AMMERMAN PIKE.

1053 PM     TSTM WND DMG     3 SSE SHELBYVILLE       38.18N 85.21W
07/13/2016                   SHELBY             KY   911 CALL CENTER

            TREES DOWN ALONG MT. EDEN ROAD IN THE AREA
            OF HOOPER STATION AND MCMAKIN-MCMULLEN.

0842 PM     TSTM WND DMG     3 NE MARENGO            38.40N 86.31W
07/13/2016                   ORANGE             IN   LAW ENFORCEMENT

            TREES REPORTED DOWN.

0838 PM     TSTM WND DMG     SULPHUR                 38.24N 86.47W
07/13/2016                   CRAWFORD           IN   LAW ENFORCEMENT

            TREES REPORTED DOWN.

0812 PM     TSTM WND DMG     1 WNW CELESTINE         38.39N 86.80W
07/13/2016                   DUBOIS             IN   EMERGENCY MNGR

            LARGE TREE DOWN AT STATE ROAD 164 AND
            STEINBOTTOM ROAD.

&&

SZAPPANOS
NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Jul 14, 9:30 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 AM CDT THU JUL 14 2016

KYZ023-024-026-027-061-141500-
BUTLER-OHIO-HANCOCK-GRAYSON-BRECKINRIDGE-
930 AM CDT THU JUL 14 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT OHIO...NORTHWESTERN
GRAYSON...SOUTHWESTERN BRECKINRIDGE...SOUTHEASTERN HANCOCK AND
NORTHWESTERN BUTLER COUNTIES...

AT 929 AM CDT...STRONG THUNDERSTORMS WERE CLUSTERED 8 MILES NORTHWEST
OF HARTFORD...MOVING SOUTHEAST AT 60 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...BEAVER DAM...FORDSVILLE...CENTERTOWN...MCHENRY...
ROCKPORT...ROCHESTER...SANDEFUR CROSSING...
ARRINGTON CORNER AND ROSINE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3738 8709 3746 8710 3748 8713 3748 8710
      3763 8695 3762 8692 3767 8682 3771 8687
      3774 8682 3779 8682 3782 8678 3769 8635
      3717 8692 3724 8691 3727 8698 3732 8699
      3736 8703 3737 8707 3733 8711 3734 8714
TIME...MOT...LOC 1429Z 301DEG 53KT 3755 8699

MJ
Special weather statement, Jul 14, 10:05 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 AM CDT THU JUL 14 2016

KYZ024-026-027-061>063-070>073-141600-
HART-BUTLER-WARREN-EDMONSON-SIMPSON-OHIO-LOGAN-GRAYSON-BRECKINRIDGE-
ALLEN-
1005 AM CDT THU JUL 14 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT OHIO...WARREN...
GRAYSON...SOUTHWESTERN BRECKINRIDGE...NORTHEASTERN SIMPSON...NORTHERN
LOGAN...BUTLER...WESTERN HART...EDMONSON AND WESTERN ALLEN
COUNTIES...

AT 1004 AM CDT...STRONG THUNDERSTORMS WERE CLUSTERED 8 MILES
SOUTHEAST OF HARTFORD...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. TORRENTIAL RAINFALL AND FREQUENT LIGHTNING IS ALSO OCCURRING
WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...LEITCHFIELD...HARTFORD...MORGANTOWN...BROWNSVILLE...
PLUM SPRINGS...CRESTMOOR...DELAFIELD...
MEMPHIS JUNCTION AND MOUNT VICTOR.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3704 8705 3706 8705 3707 8694 3711 8689
      3714 8693 3718 8692 3718 8689 3724 8691
      3728 8698 3766 8684 3767 8682 3773 8682
      3750 8606 3745 8606 3743 8583 3716 8602
      3717 8606 3708 8607 3706 8611 3665 8636
TIME...MOT...LOC 1504Z 299DEG 31KT 3737 8678

MJ
Special weather statement, Jul 14, 11:32 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1232 PM EDT THU JUL 14 2016

KYZ041-048-049-056-057-141730-
FAYETTE-CLARK-MADISON-GARRARD-JESSAMINE-
1232 PM EDT THU JUL 14 2016

...A STRONG CLUSTER OF THUNDERSTORMS WILL AFFECT CENTRAL
GARRARD...SOUTHEASTERN FAYETTE...MADISON...JESSAMINE AND CLARK
COUNTIES...

AT 1231 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 9
MILES NORTH OF LANCASTER...MOVING EAST AT 35 MPH. TORRENTIAL
RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.  IN
ADDITION...FREQUENT LIGHTNING IS OCCURRING WITH THIS ACTIVITY.  WIND
GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RICHMOND...NICHOLASVILLE...WINCHESTER...LANCASTER...HARRIS FERRY...
MCCREARY...WILMORE...DOYLESVILLE...LOG LICK AND OLIVERS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3786 8401 3787 8403 3784 8400 3783 8404
      3785 8406 3782 8407 3785 8408 3782 8412
      3781 8412 3782 8410 3781 8408 3778 8411
      3777 8408 3767 8410 3760 8462 3782 8473
      3783 8473 3786 8469 3807 8405 3792 8399
TIME...MOT...LOC 1631Z 252DEG 31KT 3775 8458

MJ
Special weather statement, Jul 14, 11:35 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1235 PM EDT THU JUL 14 2016

KYZ062>065-070>077-081-141730-
HART-ADAIR-CUMBERLAND-EDMONSON-GREEN-BARREN-ALLEN-METCALF-WARREN-
MONROE-SIMPSON-LOGAN-TAYLOR-
1235 PM EDT THU JUL 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH SOUTHERN
KENTUCKY OVER THE NEXT HOUR...

AT 1234 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF HODGENVILLE TO 11
MILES NORTH OF SPRINGFIELD. MOVEMENT WAS EAST AT 25 TO 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. IN
ADDITION...TORRENTIAL RAINFALL IS OCCURRING AND MAY PRODUCE
LOCALIZED FLOODING.  FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...GLASGOW...CAMPBELLSVILLE...COLUMBIA...SCOTTSVILLE...
TOMPKINSVILLE...GREENSBURG...MUNFORDVILLE...
EDMONTON AND PLUM SPRINGS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3665 8641 3663 8656 3665 8659 3665 8703
      3743 8577 3742 8566 3743 8566 3727 8508
      3662 8576
TIME...MOT...LOC 1634Z 283DEG 17KT 3740 8573 3666 8693

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:18 PM CDTSpecial Weather StatementLMKOldham42 min
Jul 13, 8:46 PM CDTSpecial Weather StatementLMKHenry, Trimble44 min
Jul 13, 9:21 PM CDTSpecial Weather StatementLMKShelby24 min
Jul 13, 9:43 PM CDTSpecial Weather StatementLMKFranklin32 min
Jul 13, 9:52 PM CDTSevere Thunderstorm WarningLMKFranklin, Shelby23 min
Jul 13, 10:03 PM CDTSpecial Weather StatementLMKFranklin, Scott27 min
Jul 13, 10:14 PM CDTSpecial Weather StatementLMKFranklin, Scott31 min
Jul 13, 10:22 PM CDTSpecial Weather StatementLMKHarrison, Scott23 min
Jul 13, 10:35 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas25 min
Jul 13, 10:52 PM CDTSpecial Weather StatementLMKNicholas23 min
Jul 13, 10:54 PM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Woodford36 min
Jul 13, 11:08 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine37 min
Jul 13, 11:15 PM CDTSevere Thunderstorm WarningLMKBourbon, Nicholas30 min
Jul 14, 9:30 AM CDTSpecial Weather StatementLMKOhio30 min
Jul 14, 9:34 AM CDTSevere Thunderstorm WarningLMKOhio26 min
Jul 14, 10:05 AM CDTSpecial Weather StatementLMKButler, Edmonson, Grayson, Ohio, Warren55 min
Jul 14, 11:32 AM CDTSpecial Weather StatementLMKClark, Garrard, Jessamine, Madison58 min
Jul 14, 11:35 AM CDTSpecial Weather StatementLMKAdair, Allen, Barren, Green, Hart, Metcalfe and 3 more55 min
Jul 14, 12:40 PM CDTAreal Flood AdvisoryLMKAllen, Logan, Simpson, Warren3 hr
Jul 14, 1:46 PM CDTSpecial Weather StatementLMKMadison44 min
Jul 14, 1:48 PM CDTSpecial Weather StatementLMKNicholas27 min
Jul 14, 2:00 PM CDTSpecial Weather StatementLMKMadison30 min
Jul 14, 2:06 PM CDTSpecial Weather StatementLMKBoyle24 min
Jul 14, 2:08 PM CDTSpecial Weather StatementLMKHancock37 min
Jul 14, 2:32 PM CDTSpecial Weather StatementLMKGarrard, Madison43 min
Jul 14, 3:32 PM CDTSpecial Weather StatementLMKMeade28 min
Jul 14, 3:48 PM CDTSpecial Weather StatementLMKBreckinridge27 min
Jul 14, 4:29 PM CDTSpecial Weather StatementLMKOhio31 min
Jul 14, 4:56 PM CDTSpecial Weather StatementLMKGrayson34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.